Drug-induced prolongation of the corrected QT interval (QTc) may lead to serious and potentially life-threatening ventricular tachyarrhythmia, such as torsades de pointes (Tdp), which is worthy of clinical attention. Here, we report 1 case of Tdp after a coadministration of fluoxetine and amiodarone.Patient concerns:
A 62-year-old Chinese male who placed with the implanted cardioverter-defibrillator (ICD) appeared the QTc prolongation and Tdp after the concurrent administration of fluoxetine and amiodarone.Diagnoses:
Torsades de pointes (Tdp).Interventions:
The patient was treated with magnesium and potassium immediately. Her ICD–brady pacing mode was reprogrammed to 90 bpm. Meanwhile, both of fluoxetine and amiodarone were discontinued.Outcomes:
The further episodes of Tdp were prevented. After a few days, the QTc gradually decreased without clinically significant arrhythmias.Lessons:
The present case demonstrates that a potential drug–drug interaction (DDI) may lead to a life-threatening drug adverse reaction (ADR) especially in special subjects. Therefore, clinicians should closely monitor the electrocardiogram (ECG) when QTc-prolonging agents are given to patients with cardiac abnormalities, and avoid combining 2 QTc-prolonging drugs.